MAUDE Adverse Event Report: ANIKA THERAPEUTICS, INC MONOVISC; SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION

ANIKA THERAPEUTICS, INC MONOVISC; SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medwatch letter was received about this case.Physician states in their report to the medwatch system that they were planning on injecting into a shoulder, this is an off label use of the product.Based on the information available, no adverse event was reported at this time.It is our thoughts that the physician wanted to preemptively report the off label use and used the incorrect reporting method.
 
Event or Problem Description
Dr is wanting to inject monovisc into the pt's shoulder.Dates of used: (b)(6) 2018 - present.Diagnosis or reason for use: m19.012, m19.011.Inj 88mg/4ml.

Brand Name
MONOVISC
Common Device Name
SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION
Manufacturer (Section D)
ANIKA THERAPEUTICS, INC
32 wiggins ave
bedford MA 01730
MDR Report Key8236042
Report Number3007093114-2018-00017
Device Sequence Number13690564
Product Code MOZ
UDI-Device Identifier10886705025183
UDI-Public10886705025183
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P090031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2018
Initial Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;